Alert archive / South Dakota / Freeze Warnings in 2012

Freeze Warning 2, NWS Aberdeen, SD

September 22, 201226 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this freeze warning at Sep 22, 2012, 3:04 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Sep 23, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2012, 3:04 AM CDT (08:04 UTC)
In effect from
Sep 23, 2012, 1:00 AM CDT
Expired
Sep 23, 2012, 9:00 AM CDT
In force
8 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2626 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WWUS73 KABR 220804
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
304 AM CDT SAT SEP 22 2012

...FREEZING TEMPERATURES LIKELY THIS MORNING AND AGAIN TONIGHT
INTO SUNDAY MORNING...

.A COLD CANADIAN HIGH PRESSURE WILL CONTINUE BUILDING INTO THE
REGION TODAY AND LINGER OVER THE REGION INTO SUNDAY MORNING. COLD
AIR ASSOCIATED WITH THIS SYSTEM WILL BRING FREEZING TEMPERATURES
THIS MORNING...THEN AGAIN TONIGHT INTO SUNDAY MORNING.

SDZ003>006-009-010-015>018-034-036-037-222015-
/O.NEW.KABR.FZ.W.0002.120923T0600Z-120923T1400Z/
/O.CON.KABR.FZ.W.0001.000000T0000Z-120922T1400Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-SULLY-HYDE-HAND-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...ONIDA...HIGHMORE...MILLER
304 AM CDT SAT SEP 22 2012 /204 AM MDT SAT SEP 22 2012/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ SUNDAY. 

* TEMPERATURE...UPPER 20S AND LOW 30S THIS MORNING. MID 20S TO
  AROUND 30 DEGREES TONIGHT INTO SUNDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES CAN KILL TENDER VEGETATION AND 
  SOME CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-033-035-045-048-051-222015-
/O.UPG.KABR.FZ.A.0002.120923T0800Z-120923T1400Z/
/O.NEW.KABR.FZ.W.0002.120923T0600Z-120923T1400Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-STANLEY-HUGHES-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...PIERRE...MURDO...PRESHO...
FORT THOMPSON
304 AM CDT SAT SEP 22 2012 /204 AM MDT SAT SEP 22 2012/

...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...MID 20S TO AROUND 30 DEGREES TONIGHT INTO SUNDAY
  MORNING.

* IMPACTS...FREEZING TEMPERATURES CAN KILL TENDER VEGETATION AND 
  SOME CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
TMT
4 follow-up statements
177 
WWUS73 KABR 221515
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1015 AM CDT SAT SEP 22 2012

...FREEZING TEMPERATURES LIKELY TONIGHT INTO SUNDAY MORNING...

.COLD CANADIAN HIGH PRESSURE WILL CONTINUE BUILDING INTO THE
REGION TODAY AND LINGER OVER THE REGION INTO SUNDAY MORNING. COLD
AIR ASSOCIATED WITH THIS SYSTEM WILL BRING FREEZING TEMPERATURES
TONIGHT INTO SUNDAY MORNING.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-230315-
/O.CON.KABR.FZ.W.0002.120923T0600Z-120923T1400Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
1015 AM CDT SAT SEP 22 2012 /915 AM MDT SAT SEP 22 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURE...MID 20S TO AROUND 30 DEGREES TONIGHT INTO SUNDAY
  MORNING.

* IMPACTS...FREEZING TEMPERATURES CAN KILL TENDER VEGETATION AND 
  SOME CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SERR
263 
WWUS73 KABR 222136
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
436 PM CDT SAT SEP 22 2012

...FREEZING TEMPERATURES LIKELY TONIGHT...

.COLD CANADIAN HIGH PRESSURE WILL CONTINUE BUILDING INTO THE
REGION...AND LINGER OVER THE REGION INTO SUNDAY MORNING. COLD AIR
ASSOCIATED WITH THIS SYSTEM WILL BRING FREEZING TEMPERATURES
LATE TONIGHT INTO SUNDAY MORNING.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-231400-
/O.CON.KABR.FZ.W.0002.120923T0600Z-120923T1400Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
436 PM CDT SAT SEP 22 2012 /336 PM MDT SAT SEP 22 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURE...OVERNIGHT LOWS FROM THE MID 20S TO AROUND 30
  DEGREES...WITH A WIDESPREAD FREEZE EXPECTED. 

* IMPACTS...FREEZING TEMPERATURES CAN KILL TENDER VEGETATION AND 
  SOME CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
TDK
223 
WWUS73 KABR 230815
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
315 AM CDT SUN SEP 23 2012

...FREEZING TEMPERATURES THIS MORNING...

.COLD CANADIAN HIGH PRESSURE WILL REMAIN IN PLACE OVER THE REGION
THROUGH THE MORNING HOURS. THE COMBINATION OF CLEAR SKIES AND LIGHT
WINDS WITH THIS COLD AIR MASS WILL ALLOW FOR BELOW FREEZING
TEMPERATURES THROUGH EARLY MORNING.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-231400-
/O.CON.KABR.FZ.W.0002.000000T0000Z-120923T1400Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
315 AM CDT SUN SEP 23 2012 /215 AM MDT SUN SEP 23 2012/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURE...LOWS THIS MORNING WILL BOTTOM OUT IN THE 20S TO
  AROUND 30 DEGREES. 

* IMPACTS...FREEZING TEMPERATURES CAN KILL TENDER VEGETATION AND 
  SOME CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
TMT
050 
WWUS73 KABR 231407
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
907 AM CDT SUN SEP 23 2012

...FREEZE WARNING EXPIRES...

.TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING ACROSS ALL
OF THE REGION.


MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-231515-
/O.EXP.KABR.FZ.W.0002.000000T0000Z-120923T1400Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
907 AM CDT SUN SEP 23 2012 /807 AM MDT SUN SEP 23 2012/

...FREEZE WARNING HAS EXPIRED...

MOST LOCATIONS OVERNIGHT HAD A FREEZE WITH LOW TEMPERATURES IN THE
20S TO AROUND 30 DEGREES. THUS...THE FREEZE WARNING HAS BEEN
ALLOWED TO EXPIRE.

$$

MOHR

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this freeze warning went out at Sep 22, 1:43 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 22, 1:43 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
143 AM CDT SAT SEP 22 2012

.UPDATE...
SEE BELOW FOR AN UPDATED AVIATION FORECAST DISCUSSION.

SKIES HAVE CLEARED OVER ALL BUT THE FAR NORTHEASTERN CORNER OF THE
STATE. STILL SEEING WIND SPEEDS INCREASE INTO THE 20 TO 35 MPH
RANGE AS A FRONTAL BOUNDARY PUSHES THROUGH...BUT THEN QUICKLY DROP
OFF BACK INTO THE 10 TO 15 MPH RANGE ONCE IT PUSHES THROUGH.
CURRENT LOCATION OF THE FREEZE WARNING LOOKS GOOD FOR NOW...AND
WILL CONTINUE TO MONITOR IF IT NEEDS TO BE EXPANDED SOMETIME
DURING THE NIGHT. OTHERWISE...NO CHANGES MADE TO TEMPERATURES AT
THIS TIME.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
THE MAIN FORECAST CONCERNS ARE TEMPS/FREEZING CONDITIONS BOTH TNT
AND SATURDAY NIGHT. FOR TNT STRONG CAA DRIVES SOUTH INTO THE
REGION AS BIG PRESSURE RISES ACCOMPANY DECENT LOOKING WAVE MOVING
SOUTH INTO THE UPPER MISSISSIPPI RIVER VALLEY. THOSE PRESSURE
RISES WILL LIKELY PROVIDE FOR A PERIOD OF NEAR ADVISORY CRITERIA
WINDS LATER THIS EVENING. BUT EXPECT THE STRONGEST WINDS TO BE
RELATIVELY SHORT LIVED AND ASSOCIATED WITH PRESSURE BUBBLE...SO NO
ADVISORY PLANNED. LATER TNT THE WINDS GO LIGHT AND VARIABLE OVER
THE WESTERN CWA AND THIS IS THE MOST LIKELY AREA FOR A FREEZE. IT
APPEARS MIXING WILL BE A BIT TOO STRONG/DEEP OVER THE EASTERN
CWA...PARTICULARLY OVER THE HIGHER ELEVATIONS. AND THERE COULD BE
SOME COLD AIR SC OVER THAT PART OF THE CWA TNT WHICH WOULD HELP
HOLD UP TEMPS.

THEN FOR SATURDAY NIGHT A LARGE SPRAWLING SFC HIGH SETTLES ACROSS
MOST OF THE CWA...WITH ONLY SOME SLIGHT HINTS AT RETURNING WAA FOR
THE FAR WESTERN CWA. SHOULD BE NEAR OR BELOW FREEZING OVER MUCH OF
THE EASTERN CWA SATURDAY NIGHT BUT NOT A SLAM DUNK OUT FAR WEST.
SO GIVEN SOME UNCERTAINTY...DECIDED TO HOIST A FREEZE WATCH FOR
ALL AREAS NOT EXPECTED TO FREEZE TNT.

THE COLDEST NIGHT SHOULD BE SATURDAY NIGHT OVER THE JAMES/BIG
SIOUX VALLEY WITH SOME MID 20S POSSIBLE. DAYTIME HIGHS BOTH
SATURDAY AND SUNDAY ARE LIKELY TO BE BELOW NORMAL...PARTICULARLY
SATURDAY.

.LONG TERM...MONDAY THROUGH FRIDAY
THE UPPER LOW PRESSURE SYSTEM SITUATED OVER THE HUDSON BAY REGION
WILL VERY SLOWLY MOVE TO THE EAST PLACING OUR REGION IN NORTHWEST
FLOW ALOFT. WEAK SHORTWAVE ENERGY WILL INFLUENCE THE REGION ON
MONDAY...HOWEVER IT DOES NOT LOOK LIKE ENOUGH FORCING OR MOISTURE
TO PRODUCE ANY PRECIPITATION. A WARM AIR ADVECTION PATTERN SETS UP
AND 850 MB TEMPERATURES RISE INTO THE UPPER TEENS ACROSS THE
SOUTHWEST CWA. THIS WILL LIKELY RESULT IN HIGH TEMPERATURES IN THE
80S ACROSS THIS REGION. ON TUESDAY AND WEDNESDAY CANADIAN SURFACE
HIGH PRESSURE WILL CLIP THE NORTHEAST CWA...ALLOWING FOR COOLER
THAN NORMAL TEMPERATURES ACROSS THE NORTHEAST...AND MORE SEASONAL
TEMPERATURES ELSEWHERE. MEANWHILE ANOTHER UPPER TROUGH WILL WORK
ITS WAY INTO THE PACIFIC NORTHWEST AND WILL TRACK
EASTWARD...PLACING THE REGION UNDER WEAK RIDGING THROUGH THE END
OF THE PERIOD. SHORTWAVE ENERGY WILL BE INFLUENCING THE REGION
THURSDAY AND FRIDAY...HOWEVER MODELS DIVERGE IN THEIR TIMING AND
INTENSITY OF SHORTWAVE ENERGY. THE ALLBLEND FORECAST CAME IN
WITHOUT ANY PRECIPITATION MENTION...AND KEPT THIS FORECAST DUE TO
STRONG UNCERTAINTY.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA OVERNIGHT AND THROUGH
THE DAY SATURDAY UNDER CLEAR SKIES. VSBYS WILL BE UNRESTRICTED.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FREEZE WARNING UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING FOR BROWN-
     CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HYDE-MCPHERSON-
     POTTER-SPINK-SULLY-WALWORTH.

     FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     BUFFALO-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-HUGHES-JONES-
     LYMAN-MARSHALL-ROBERTS-STANLEY.

MN...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR BIG
     STONE-TRAVERSE.

&&

UPDATE...PARKIN
SHORT TERM...TDK
LONG TERM...SERR
AVIATION...DORN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Sep 21, 4:38 AM CDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
438 AM CDT FRI SEP 21 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-220945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
438 AM CDT FRI SEP 21 2012 /338 AM MDT FRI SEP 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER WILL REACH THE VERY HIGH CATEGORY TODAY
ACROSS THE ENTIRE FORECAST AREA DUE TO GUSTY NORTHWEST
WINDS...ALONG WITH DRY AIR AND DRY FUELS.

NEAR FREEZING AND SUB-FREEZING TEMPERATURES ARE EXPECTED LATE
TONIGHT INTO SATURDAY MORNING ACROSS PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FREEZING TEMPERATURES ARE ONCE AGAIN EXPECTED ACROSS MOST OF THE
AREA...WITH A KILLING FREEZE POSSIBLE OVER EASTERN SOUTH DAKOTA
AND WEST CENTRAL MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TMT

Nearby

Freeze Warnings in South Dakota, 2012Freeze Warnings in Minnesota, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.